Alert archive / Pennsylvania / Freeze Warnings in 2017
Freeze Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this freeze warning at May 8, 2017, 2:47 PM EDT for Butler County, Lawrence County, Mercer County, Pennsylvania. It took effect at May 9, 2017, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2017, 2:47 PM EDT (18:47 UTC)
- In effect from
- May 9, 2017, 2:00 AM EDT
- Expired
- May 9, 2017, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Pittsburgh, PA
Counties Butler County, PA, Lawrence County, PA, Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 60 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967 WWUS71 KPBZ 081847 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 247 PM EDT Mon May 8 2017 PAZ007-013-014-090300- /O.NEW.KPBZ.FZ.W.0002.170509T0600Z-170509T1300Z/ Mercer-Lawrence-Butler- Including the cities of Sharon, Hermitage, Grove City, New Castle, Ellwood City, and Butler 247 PM EDT Mon May 8 2017 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... The National Weather Service in Pittsburgh has issued a Freeze Warning...which is in effect from 2 AM to 9 AM EDT Tuesday. * TEMPERATURES...In the mid 20s to the lower 30s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073-075- WVZ001>004-012-021-509-090300- /O.CON.KPBZ.FR.Y.0002.170509T0600Z-170509T1300Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, and Morgantown 247 PM EDT Mon May 8 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...In the mid 30s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
939 WWUS71 KPBZ 090102 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 902 PM EDT Mon May 8 2017 PAZ007-013-014-090915- /O.CON.KPBZ.FZ.W.0002.170509T0600Z-170509T1300Z/ Mercer-Lawrence-Butler- Including the cities of Sharon, Hermitage, Grove City, New Castle, Ellwood City, and Butler 902 PM EDT Mon May 8 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...In the lower 30s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073-075- WVZ001>004-012-021-509-090915- /O.CON.KPBZ.FR.Y.0002.170509T0600Z-170509T1300Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, and Morgantown 902 PM EDT Mon May 8 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...In the mid 30s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
059 WWUS71 KPBZ 090700 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 300 AM EDT Tue May 9 2017 PAZ007-013-014-091300- /O.CON.KPBZ.FZ.W.0002.000000T0000Z-170509T1300Z/ Mercer-Lawrence-Butler- Including the cities of Sharon, Hermitage, Grove City, New Castle, Ellwood City, and Butler 300 AM EDT Tue May 9 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...Around 30. * IMPACTS...Damage to vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073-075- WVZ001>004-012-021-509-091300- /O.CON.KPBZ.FR.Y.0002.000000T0000Z-170509T1300Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, and Morgantown 300 AM EDT Tue May 9 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...In the mid 30s. * IMPACTS...damage to vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 07
829 WWUS71 KPBZ 091249 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 849 AM EDT Tue May 9 2017 PAZ007-013-014-091400- /O.EXP.KPBZ.FZ.W.0002.000000T0000Z-170509T1300Z/ Mercer-Lawrence-Butler- Including the cities of Sharon, Hermitage, Grove City, New Castle, Ellwood City, and Butler 849 AM EDT Tue May 9 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures have risen above freezing this morning, so the freeze warning will expire shortly. $$ OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073-075- WVZ001>004-012-021-509-091400- /O.EXP.KPBZ.FR.Y.0002.000000T0000Z-170509T1300Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, and Morgantown 849 AM EDT Tue May 9 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures have risen above freezing this morning, so the frost advisory will expire shortly. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this freeze warning went out at May 8, 12:39 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 8, 12:39 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1239 PM EDT Mon May 8 2017
.SYNOPSIS...
High pressure should maintain mainly dry weather through the
first half of the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Primary changes with noon update were to update sky forecast
based on where cumulus clouds have developed so far. Dry weather
will continue under building surface high pressure. Highs
should average 10 to 15 degrees below the seasonal levels.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
Surface high pressure should maintain dry weather through
tonight. With mostly clear skies, areas of frost will be
likely tonight/early Tue, so issued a frost advisory where the
growing season has begun. Clouds are expected to increase on
Tuesday especially S of I 70, where slight to low chc pops were
also included, as a shortwave in NW flow crosses the lwr OH
Valley region.
Shortwave ridging should return dry weather to the region
Wednesday before another crossing shortwave across the lwr OH
valley returns rain chances mainly S of PIT Wednesday night.
Slowly moderating temperatures are expected through the period.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Rain chances should slowly increase late in the week through the
weekend as a deepening trough digs across the NE CONUS.
Temperatures are expected to average a few degrees below the
seasonal averages.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
VFR conditions will continue through the entire period. Some WNW
wind gusts will be common through the afternoon, however calm
conditions will prevail after sunset. Fries
.Outlook...
The next chance for restrictions will come with weekend low
pressure.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...Frost Advisory from 2 AM to 9 AM EDT Tuesday for OHZ039>041-
048>050-057>059-068-069.
PA...Frost Advisory from 2 AM to 9 AM EDT Tuesday for PAZ020-021-
029-031-073-075.
WV...Frost Advisory from 2 AM to 9 AM EDT Tuesday for WVZ001>004-
012-021-509.
&&Hazardous weather outlook, May 8, 9:18 AM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 918 AM EDT Mon May 8 2017 MDZ001-PAZ008-009-015-016-022-023-074-076-WVZ510>514-091200- Garrett-Venango-Forest-Clarion-Jefferson-Armstrong-Indiana- Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 918 AM EDT Mon May 8 2017 This Hazardous Weather Outlook is for western Maryland, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania and northern West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073-075- WVZ001>004-012-021-509-091200- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Muskingum- Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny-Washington-Greene- Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia- 918 AM EDT Mon May 8 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ007-013-014-091200- Mercer-Lawrence-Butler- 918 AM EDT Mon May 8 2017 This Hazardous Weather Outlook is for northwest Pennsylvania, west central Pennsylvania and western Pennsylvania. .DAY ONE...Today and Tonight. Frost will be possible late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Frost will be possible early Tuesday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, May 8, 10:25 AM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1025 AM EDT MON MAY 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG 2 NNW INDIAN CREEK 39.99N 79.52W
05/05/2017 FAYETTE PA DEPT OF HIGHWAYS
TREES DOWN
0701 PM TSTM WND DMG 1 WSW STONERVILLE 39.86N 79.53W
05/05/2017 FAYETTE PA DEPT OF HIGHWAYS
TREES DOWN
&&
EVENT NUMBER PBZ1701475
EVENT NUMBER PBZ1701476
98Local storm report, May 8, 12:20 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1220 PM EDT MON MAY 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG 2 E KINGSTON 40.30N 79.31W
05/05/2017 WESTMORELAND PA 911 CALL CENTER
TREES DOWN
0827 PM TSTM WND DMG 1 E GRAYS 40.40N 79.22W
05/05/2017 WESTMORELAND PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER PBZ1701477
EVENT NUMBER PBZ1701478
98Local storm report, May 8, 1:51 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
151 PM EDT MON MAY 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TORNADO WENTLINGS CORNERS 41.19N 79.55W
05/01/2017 CLARION PA NWS STORM SURVEY
A COHERENT... ONE MILE-LONG DAMAGE PATH WAS IDENTIFIED
ALONG ROUTE 338 THROUGH THE WENTLINGS CORNERS AREA. THE
TORNADO WAS RATED EF0.
0327 PM TORNADO 1 NE FRILLS CORNERS 41.41N 79.36W
05/01/2017 CLARION PA NWS STORM SURVEY
A FOCUSED SWATH OF CONVERGENT DAMAGE...COMPRISED OF
SNAPPED HARDWOOD AND SOFTWOOD TREES...WAS SURVEYED ALONG
RED PINE CIRCLE. A DISTINCT TRACK SEEMINGLY ASSOCIATED
WITH THE SAME PARENT MESOCYCLONE OCCURRED FARTHER NORTH
ALONG PINE HOLLOW ROAD... WHERE A SWATH OF TREES WAS
LEVELED. THE TRACK CONTINUED INTO SOUTHERN FOREST COUNTY
BEFORE DISSIPATING ALONG GUITONVILLE ROAD. THIS TORNADO
WAS RATED EF1.
&&
EVENT NUMBER PBZ1701479
EVENT NUMBER PBZ1701480
KRAMARLocal storm report, May 8, 2:14 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
214 PM EDT MON MAY 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM TSTM WND DMG 2 NNE LEESVILLE 40.47N 81.20W
05/01/2017 CARROLL OH OTHER FEDERAL
NUMEROUS TREES REPORTED DOWN AROUND LEESVILLE LAKE
&&
EVENT NUMBER PBZ1701481
KRAMARThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:20 AM EDT | Frost Advisory | PBZ | Allegheny, Beaver, Fayette, Greene, Washington, Westmoreland | 30 hr |
Nearby
Freeze Warnings in Pennsylvania, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.